Alert archive / Colorado / Winter Storm Warnings in 2010
Winter Storm Warning 13, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Dec 10, 2010, 9:55 AM MST for 9 counties in Colorado. It took effect at Dec 10, 2010, 2:00 PM MST. It was in force for 21 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 10, 2010, 9:55 AM MST (16:55 UTC)
- In effect from
- Dec 10, 2010, 2:00 PM MST
- Expired
- Dec 11, 2010, 11:00 AM MST
- In force
- 21 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 5:00 AM MST | SNOW 4 | Keystone, CO | RELAYED BY COLORADO AVALANCHE INFORMATION CENTER |
| Dec 11, 5:00 AM MST | SNOW 5 | 1 W Winter Park, CO | RELAYED BY COLORADO AVALANCHE INFORMATION CENTER |
| Dec 11, 5:00 AM MST | HEAVY SNOW 6 | 7 E Dillon, CO | A BASIN SKI AREA. RELAYED BY COLORADO AVALANCHE INFORMATION CENTER. |
| Dec 11, 5:00 AM MST | HEAVY SNOW 7 | 10 E Silverthorne, CO | LOVELAND SKI AREA. RELAYED BY COLORADO AVALANCHE INFORMATION CENTER. |
| Dec 11, 5:00 AM MST | HEAVY SNOW 8 | 1 Sw Eldora, CO | RELAYED BY COLORADO AVALANCHE INFORMATION CENTER |
| Dec 11, 5:00 AM MST | HEAVY SNOW 9 | Copper Mountain, CO | RELAYED BY COLORDO AVALANCHE INFORMATION CENTER |
| Dec 11, 5:00 AM MST | HEAVY SNOW 14 | 1 W Breckenridge, CO | RELAYED BY COLORADO INFORMATION CENTER |
| Dec 11, 7:00 AM MST | SNOW 1.6 | 4 Wnw Conifer, CO | |
| Dec 11, 7:00 AM MST | SNOW 2 | Aspen Springs, CO | |
| Dec 11, 7:00 AM MST | SNOW 4 | N Frisco, CO | |
| Dec 11, 7:00 AM MST | SNOW 4.2 | 1 Nw Nederland, CO | |
| Dec 11, 7:00 AM MST | SNOW 5.7 | 10 Nw Kremmling, CO | |
| Dec 11, 7:30 AM MST | HEAVY SNOW 18 | 9 E Silverthorne, CO | EISENHOWER TUNNEL |
| Dec 11, 10:00 AM MST | HEAVY SNOW 9.4 | 1 Se Breckenridge, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
982 WWUS45 KBOU 101655 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 955 AM MST FRI DEC 10 2010 ...HEAVY SNOW AND STRONG WINDS EXPECTED IN THE MOUNTAINS LATER TODAY AND TONIGHT... .A WINTER STORM MOVING INTO NORTHERN COLORADO TODAY IS EXPECTED TO BRING SIGNIFICANT SNOWFALL AND GUSTY WINDS TO THE NORTHERN COLORADO HIGH COUNTRY LATER THIS AFTERNOON AND TONIGHT. LIGHT SNOWFALL THIS MORNING WILL BECOME MORE WIDESPREAD AND INCREASE LATER THIS AFTERNOON AND CONTINUE TONIGHT. ALONG WITH THE SNOWFALL... WESTERLY WINDS ARE EXPECTED TO INCREASE WITH AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND OTHER OPEN AREAS. COZ031-033-034-110100- /O.UPG.KBOU.WW.Y.0029.101210T1800Z-101211T1800Z/ /O.NEW.KBOU.WS.W.0013.101210T2100Z-101211T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 955 AM MST FRI DEC 10 2010 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOWFALL WILL BECOME MORE WIDESPREAD LATER THIS AFTERNOON AND INCREASE IN INTENSITY. THE HEAVIEST SNOW IS EXPECTED THIS EVENING...THEN TAPERING OFF LATER SATURDAY. THE HEAVIEST SNOWFALL IS EXPECTED BETWEEN ABOUT 3 PM AND MIDNIGHT. * ACCUMULATION/WIND...SNOWFALL ACCUMULATIONS OF 7 TO 15 INCHES ARE EXPECTED BETWEEN THIS AFTERNOON AND SATURDAY MORNING. THE HIGHER AMOUNTS WILL BE ON THE HIGHER WEST FACING SLOPES. WESTERLY WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 65 MPH OVER THE HIGHER MOUNTAIN PASSES. * IMPACTS...ACCUMULATING SNOWFALL WILL PRODUCE WINTRY DRIVING CONDITIONS DUE TO SNOW COVERED ROADS AND PASSES IN THE MOUNTAINS. THE GUSTY WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW WITH NEAR ZERO VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ SWE
4 follow-up statements
277 WWUS45 KBOU 110131 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 631 PM MST FRI DEC 10 2010 ...HEAVY SNOW AND STRONG WINDS TONIGHT... .A WINTER STORM WILL BRING HEAVY SNOWFALL AND GUSTY WINDS TO THE NORTHERN COLORADO HIGH COUNTRY THROUGH SATURDAY MORNING. WIDESPREAD SNOW...HEAVY AT TIMES..HAS DEVELOPED IN THE NORTHERN MOUNTAINS OF COLORADO EARLY THIS EVENING. AUTOMATED SNOTEL STATIONS INDICATED 2 TO 6 INCHES OF SNOW HAS ALREADY FALLEN. GUSTY WEST TO NORTHWEST WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND OTHER OPEN AREAS. COZ031-033-034-110945- /O.CON.KBOU.WS.W.0013.000000T0000Z-101211T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 631 PM MST FRI DEC 10 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * TIMING...SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE TONIGHT...THEN DECREASE IN INTENSITY SATURDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR THROUGH THIS EVENING. * ACCUMULATION/WIND...SNOWFALL ACCUMULATIONS OF 7 TO 15 INCHES ARE EXPECTED BY SATURDAY MORNING. THE HEAVIEST AMOUNTS WILL BE ON THE HIGHER WEST FACING SLOPES. WESTERLY WINDS 20 TO 35 MPH WILL OCCUR WITH GUSTS UP TO 65 MPH OVER THE HIGHER MOUNTAIN PASSES. * IMPACTS...ACCUMULATING SNOWFALL WILL PRODUCE WINTRY DRIVING CONDITIONS DUE TO SNOW COVERED ROADS AND PASSES IN THE MOUNTAINS. THE GUSTY WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW WITH NEAR ZERO VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
967 WWUS45 KBOU 110628 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1128 PM MST FRI DEC 10 2010 ...SNOW AND STRONG WINDS TONIGHT... .A WINTER STORM WILL BRING SNOW AND GUSTY WINDS TO THE NORTHERN COLORADO HIGH COUNTRY THROUGH SATURDAY MORNING. SNOW WILL CONTINUE IN THE NORTHERN MOUNTAINS OF COLORADO THROUGH SATURDAY MORNING WITH ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES. WEST TO NORTHWEST WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND OTHER OPEN AREAS. COZ031-033-034-111430- /O.CON.KBOU.WS.W.0013.000000T0000Z-101211T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1128 PM MST FRI DEC 10 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * TIMING...SNOW...WILL CONTINUE OVERNIGHT...THEN DECREASE IN INTENSITY SATURDAY MORNING. * ACCUMULATION/WIND...TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY SATURDAY MORNING. THE HEAVIEST AMOUNTS WILL BE ON THE HIGHER WEST FACING SLOPES. WESTERLY WINDS 20 TO 35 MPH WILL OCCUR WITH GUSTS UP TO 60 MPH OVER THE HIGHER MOUNTAIN PASSES. * IMPACTS...ACCUMULATING SNOWFALL WILL PRODUCE WINTRY DRIVING CONDITIONS DUE TO SNOW COVERED ROADS AND PASSES IN THE MOUNTAINS. THE GUSTY WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW WITH NEAR ZERO VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
407 WWUS45 KBOU 111050 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 350 AM MST SAT DEC 11 2010 .SNOW WILL CONTINUE IN THE NORTHERN COLORADO HIGH COUNTRY THIS MORNING BEFORE DECREASING BY MIDDAY. ADDITIONAL ACCUMLATIONS WILL RANGE FROM 2 TO 4 INCHES. GUSTY WEST TO NORTHWEST WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND OTHER OPEN AREAS. COZ031-033-034-111800- /O.CON.KBOU.WS.W.0013.000000T0000Z-101211T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 350 AM MST SAT DEC 11 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING...SNOW...WILL CONTINUE THIS MORNING BUT THEN DECREASE BY MIDDAY. * ACCUMULATION/WIND...TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 6 TO 12 INCHES. THE HEAVIEST AMOUNTS WILL BE ON THE HIGHER WEST FACING SLOPES. WESTERLY WINDS 20 TO 35 MPH WILL OCCUR WITH GUSTS UP TO 55 MPH OVER THE HIGHER MOUNTAIN PASSES. * IMPACTS...ACCUMULATING SNOWFALL WILL PRODUCE WINTRY DRIVING CONDITIONS DUE TO SNOW COVERED ROADS AND PASSES IN THE MOUNTAINS. THE GUSTY WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW WITH NEAR ZERO VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
780 WWUS45 KBOU 111809 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1109 AM MST SAT DEC 11 2010 COZ031-033-034-120000- /O.EXP.KBOU.WS.W.0013.000000T0000Z-101211T1800Z/ /O.NEW.KBOU.WW.Y.0030.101211T1809Z-101212T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1109 AM MST SAT DEC 11 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WINTER STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. * TIMING...ALTHOUGH THE SNOW IS EXPECTED TO DECREASE THIS AFTERNOON...GUSTY NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER THE HIGHER MOUNTAIN PASSES. * WIND...NORTHWEST TO WEST WINDS WINDS 20 TO 35 MPH WILL OCCUR WITH GUSTS UP TO 55 MPH OVER THE HIGHER MOUNTAIN PASSES. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED MAINLY ALONG THE HIGHER WEST FACING SLOPES. THE WIND IS EXPECTED TO DECREASE BY THIS EVENING. * IMPACTS...BLOWING AND DRIFTING SNOW WILL PRODUCE WINTRY DRIVING CONDITIONS DUE TO SNOW COVERED ROADS AND PASSES IN THE MOUNTAINS...ALONG WITH NEAR ZERO VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 10, 3:55 AM MST, 6 hours earlier.
Area forecast discussion, Dec 10, 3:55 AM MST, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 355 AM MST FRI DEC 10 2010 .SHORT TERM...SATELLITE PICTURES SHOW THE HIGH LEVEL MOISTURE AHEAD OF THE NEXT WEATHER DISTURBANCE RACING ACROSS SOUTHERN IDAHO AND NORTHERN UTAH BEING DRIVEN BY A 160 KNOT UPPER JET. NATIONAL RADAR COMPOSITE SHOWS PRECIPITATION ALREADY COVERING SOUTH-CENTRAL IDAHO AND THE NORTHWEST CORNER OF UTAH. LATER TODAY THIS MOISTURE WILL BE MOVING INTO NORTHWESTERN COLORADO AND PRODUCING INCREASING SNOWFALL IN THE NORTHERN MOUNTAINS. MODEL SOUNDINGS AT KREMMLING SHOW THE AIRMASS APPROACHING SATURATION BY 21Z WITH MOIST ADIABATIC LAPSE RATES FROM THE SURFACE UP THROUGH 500 MB. WITH MODERATE-STRONG WESTERLY FLOW CONTINUING INTO THIS EVENING...ALL OF THE INGREDIENTS WILL BE IN PLACE FOR A GOOD SHOT OF OROGRAPHIC SNOWFALL. OROGRAPHIC SNOW MODEL SHOWS 6-10 INCH AMOUNTS WILL BE POSSIBLE FOR ZONES 31... 33 AND 34 FROM THIS AFTERNOON THROUGH SATURDAY MORNING. BASED ON MODEL SOUNDINGS IT LOOKS LIKE THE BEST TIME PERIOD FOR MODERATE SNOWFALL IS GOING TO BE FROM 21Z THROUGH 06Z. GIVEN ALL OF THIS...WILL ISSUE A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IN THE HIGH MOUNTAIN ZONES FOR THIS AFTERNOON THROUGH SATURDAY MORNING. ON THE PLAINS...DOWNSLOPING WESTERLY FLOW WILL BRING ONE MORE MILD DAY WITH TEMPERATURES AGAIN CLIMBING TO THE UPPER 50S AND POSSIBLY LOWER 60S. IN SPITE OF ALL THE WESTERLY WINDS MOVING ACROSS THE STATE...CROSS SECTIONS ONLY SHOW A MODEST MOUNTAIN WAVE OVER THE LEE OF THE MOUNTAINS. THE PRESENCE OF THE INCREASING MOISTURE WILL ALSO INTERFERE WITH AMPLIFICATION OF THE MOUNTAIN WAVE...HELPING REDUCE THE THREAT OF STRONG WINDS ALONG THE BASE OF THE FOOTHILLS. MOST GUSTY WINDS SHOULD STAY UP IN THE MOUNTAINS. BY LATER TONIGHT...THE NOSE OF THE UPPER JET WILL BE MOVING ACROSS THE NORTHEAST PLAINS...PROVIDING SOME DYNAMIC LIFT. AT THE SAME TIME A WEAK COLD FRONT WILL MOVE INTO NORTHEAST COLORADO WITH WINDS SHIFTING TO NORTHERLY LATE TONIGHT. MOISTURE CROSS SECTIONS ON THE PLAINS SHOW THE AIRMASS REMAINING TOO DRY TO SUPPORT WIDESPREAD PRECIPITATION. WILL HANG ON TO POPS IN THE 20-30 PERCENT RANGE OVERNIGHT CASE THE MODEL MOISTURE FIELDS DO NOT CONTAIN AS MUCH MOISTURE AS THIS SYSTEM HAS THE CAPABILITY TO PRODUCE. TEMPERATURES CLOSE TO SEASONAL NORMALS ARE GOING TO THE MAIN IMPACT FROM TONIGHT/S COLD FRONT. SEE BELOW. .LONG TERM...STG NW FLOW ALOFT WILL BE OVER THE AREA SAT AND SAT NIGHT. OROGRAPHICS WILL REMAIN FAVORABLE IN THE MTNS WITH CROSS-SECTIONS SHOWING MOISTURE DEPTH AROUND 200 MB. LAPSE RATES ON SAT WILL BE AROUND 5 C/KM AND THEN DROP TO 3-4 C/KM BY SAT NIGHT. THUS OVERALL INSTABILITY WILL NOT BE THAT GREAT SO WILL ADDITIONAL SNOW AMOUNTS SHOULD STAY ON THE LIGHT SIDE. EAST OF THE MTNS SFC HIGH PRESSURE WILL BUILD IN FM THE NORTH BEHIND A FNT HOWEVER UPSLOPE COMPONENT DOES NOT LAST LONG AND IS VERY SHALLOW. MOISTURE IN THE LOWER LEVELS IS RATHER LIMITED AND CONFINED TO THE MID LEVELS AND THERE IS VERY LITTLE QG ASCENT. FOR NOW WILL KEEP IN A SLIGHT CHC FOR -SHSN HOWEVER MAY NOT SEE ANY PCPN AT ALL OVER NERN CO BASED ON LATEST TRENDS. HIGHS ON SAT WILL BE COOLER AND DROP BACK TO NR SEASONAL LEVELS. ON SUN NW FLOW ALOFT WILL REMAIN OVER THE AREA WITH SOME MOISTURE LINGERING THE MTNS SO MAY CONTINUE TO SEE SOME VERY LIGHT OROGRAPHIC SNOWS. OVER NERN CO SFC HIGH PRESSURE WILL MOVE EASTWARD AS A WEAK LEE TROUGH DVLPS ALONG THE FOOTHILLS. 850-700 MB TEMPS WRM QUITE A BIT CLOSER TO THE FOOTHILLS BUT ONLY RISE A FEW DEGREES FURTHER EAST OVER THE PLAINS. THUS SHOULD SEE A FAIRLY DECENT SPREAD IN HIGHS WITH LOWER TO MID 50S NR THE FOOTHILLS WITH READINGS MAINLY IN THE 40S ACROSS MOST OF THE PLAINS. AS FAR AS PCPN LATEST GFS TRIES TO DVLP SOME LIGHT PCPN OVER THE FAR NERN PLAINS SUN MORNING IN WAA ZONE WHILE NAM SHOWS NOTHING. WILL KEEP POPS OUT OF FCST FOR NOW AND KEEP PREVIOUS FCST INTACT. FINALLY WITH MTN TOP STABILITY INCREASING LATE SAT NIGHT INTO SUN WL SEE GUSTY WINDS IN AND NR THE FOOTHILLS. COMPONENT ALONG WINDS ARE NOT REAL STG AT THIS POINT SO APPEARS HIGH WIND THREAT IS PRETTY LOW AT THIS POINT. FOR SUN NIGHT AND MON A FLAT UPPER LEVEL RIDGE WILL DEVELOP OVER THE AREA WITH THE FLOW ALOFT BECOMING MORE WLY ALONG WITH A DRIER AIRMASS. THUS WILL HAVE A DRY FCST ACROSS THE ENTIRE AREA. MEANWHILE WITH DOWNSLOPE LOW LEVEL FLOW DEVELOPING EAST OF THE MTNS SHOULD SEE WARMER TEMPS BY AFTN WITH READINGS RISING POSSIBLY INTO THE LOWER TO MID 60S NR THE FOOTHILLS WITH 50S OVER THE PLAINS. MAY ALSO CONTINUE TO SEE GUSTY WINDS AT TIMES IN AND NR THE FOOTHILLS DUE TO MTN WAVE REMAINING IN PLACE. BY TUE THE FLOW ALOFT WILL BE ZONAL WITH ONLY SOME HIGH LEVEL MOISTURE MOVING ACROSS SO WILL CONTINUE WITH A DRY FCST. HIGHS ON TUE WILL ONCE AGAIN BE WELL ABOVE NORMAL OVER NERN CO AS READINGS WILL BE FM 15-20 DEGREES ABV NORMAL. BY MID WEEK BOTH THE GFS AND ECMWF SHOW A WK UPPER LEVEL TROUGH MOVING ACROSS THE AREA LATE WED OR ON THU. THIS FEATURE SHOULD PRODUCE A CHC OF SNOW IN THE MTNS. OVER NERN CO A CDFNT IS FCST TO MOVE ACROSS THE AREA EITHER WED AFTN OR EVENING AND AS WEAK UPPER LEVEL TROUGH MOVES ACROSS COULD SEE AT LEAST SLIGHT CHC OF PCPN SO WILL MENTION LOW POPS FOR THIS SCENARIO. && .AVIATION...DRAINAGE WINDS AT KDEN THIS MORNING SHOULD CONTINUE THROUGH THE MORNING RUSH THEN TRANSITION TO SOUTHWEST AND WEST AROUND MIDDAY. CIGS AND VSBYS SHOULD REMAIN VFR WITH CLOUD HEIGHTS REMAINING ABOVE 10KFT AGL. MOUNTAINS WILL BECOME OBSCURED IN CLOUDS AND PRECIPITATION BY LATE THIS AFTERNOON...BUT DOWNSLOPE FLOW ACROSS THE PLAINS WILL KEEP THE PLAINS IN THE CLEAR. LATER TONIGHT...A WEAK COLD FRONT WILL SWITCH WINDS TO THE NORTH...BUT IT APPEARS THAT THE MID LEVELS OF THE ATMOSPHERE ARE GOING TO STAY TOO DRY TO PRODUCE ANY PRECIPITATION. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. KDRBY/RPK
Hazardous weather outlook, Dec 10, 6:01 AM MST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 601 AM MST FRI DEC 10 2010 COZ030>051-101800- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 601 AM MST FRI DEC 10 2010 ...WINTER WEATHER MOVING INTO THE MOUNTAINS THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WILL BE MOVING INTO THE NORTH CENTRAL COLORADO MOUNTAINS THIS AFTERNOON WITH A PERIOD OF MODERATE TO HEAVY SNOWFALL EXPECTED TO CONTINUE INTO TONIGHT. WINDS WILL ALSO BE ON THE INCREASE...CAUSING AREAS OF BLOWING SNOW TO ACCOMPANY THE SNOWFALL. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT FROM 11 AM TODAY THROUGH 11 AM SATURDAY. NEW SNOW ACCUMULATIONS BETWEEN 4 AND 10 INCHES ARE EXPECTED BY MIDDAY SATURDAY. WINDS GUSTING UP TO 40 TO 50 MPH WILL CAUSE THE AREAS OF BLOWING SNOW...ESPECIALLY ABOVE TIMBERLINE AND OVER MOUNTAIN PASSES. MOTORISTS HEADING INTO THE MOUNTAINS THIS AFTERNOON AND TONIGHT SHOULD BE PREPARED TO ENCOUNTER WINTER WEATHER DRIVING CONDITIONS. ON THE PLAINS...MILD TEMPERATURES WILL CONTINUE FOR ONE MORE DAY TODAY. ONCE AGAIN...TEMPERATURES WILL REACH THE UPPER 50S. SOME LOCATIONS ALONG THE FOOTHILLS MAY ALSO EXPERIENCE WESTERLY WINDS OF 15 TO 25 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS THROUGH SUNDAY WITH ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES. OVER THE PLAINS THERE WILL BE A SLIGHT CHANCE OF SNOW SHOWERS ON SATURDAY WITH COLDER TEMPERATURES. FOR MONDAY AND TUESDAY IT WILL BE DRY WITH ABOVE NORMAL TEMPERATURES. A WEAK WEATHER SYSTEM MAY BRING ANOTHER CHANCE OF SNOW TO THE MOUNTAINS BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:54 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 5 hr |
Nearby
Winter Storm Warnings in Colorado, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.